MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAPE CUTTER; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FIBERTAPE CUTTER; MANUAL INSTR, GENERAL SURGICAL
Model Number FIBERTAPE CUTTER
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 05/13/2024, a distributor reported via (b)(4) that an ar-13250 fibertape cutter was rusted and did not cut.This occurred during a case and had no effect on the patient.
 
Additional Manufacturer Narrative
The complaint allegation that the device is rusted is confirmed.One unpackaged ar-13250 fibertape cutter batch number: 67856 was received for evaluation.Visual inspection noted the device had wear and tear, the laser markings were almost completely faded, and there was discoloration observed near the suture cutter tip and throughout the device.Functional testing was performed by loading the ar-13250 fibertape cutter with a suture and attempting to cut it.The device was found to cut as intended.The complaint allegation that the ar-13250 fibertape cutter did not cut is not confirmed.The most likely cause for the reported failure of the device being rusted can be attributed to wear and tear.

Brand Name
FIBERTAPE CUTTER
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19496659
Report Number1220246-2024-05347
Device Sequence Number15137130
Product Code MDM
UDI-Device Identifier00888867010413
UDI-Public00888867010413
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAPE CUTTER
Device Catalogue NumberAR-13250
Device Lot Number67856
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown